Alert archive / Wisconsin / Frost Advisories in 2006

Frost Advisory 3, NWS Green Bay, WI

June 10, 20064 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Jun 10, 2006, 12:49 PM CDT for 4 counties in Wisconsin. It took effect at Jun 11, 2006, 3:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2006, 12:49 PM CDT (17:49 UTC)
In effect from
Jun 11, 2006, 3:00 AM CDT
Expired
Jun 11, 2006, 7:00 AM CDT
In force
4 hr
Issued by
NWS Green Bay, WI

Counties Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI

The radar

The Green Bay radar (KGRB), 97 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRB 101749
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1249 PM CDT SAT JUN 10 2006

...FREEZING TEMPERATURES EXPECTED TONIGHT...

.AN UNSEASONABLY COOL DRY CANADIAN AIRMASS WILL SETTLE INTO THE
STATE THIS WEEKEND. LIGHT WINDS WITH CLEAR SKIES WILL COMBINE WITH
THE COOL DRY AIRMASS TO HELP DROP TEMPERATURES TO NEAR THE
FREEZING MARK BY SUNRISE SUNDAY MORNING.

WIZ005-010>012-110200-
/O.NEW.KGRB.FZ.W.0003.060611T0800Z-060611T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
1249 PM CDT SAT JUN 10 2006

...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT SUNDAY. 

OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO FALL TO THE FREEZING
MARK BY SUNDAY MORNING...WITH LOW LYING AREAS IN THE UPPER 20S.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. TENDER VEGETATION SHOULD BE PROTECTED.

$$

WIZ013-018-019-021-073-110200-
/O.NEW.KGRB.FR.Y.0003.060611T0800Z-060611T1200Z/
NORTHERN MARINETTE-LINCOLN-LANGLADE-NORTHERN OCONTO-
SOUTHERN MARINETTE-
INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...CRIVITZ
1249 PM CDT SAT JUN 10 2006

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT SUNDAY. 

OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO FALL TO NEAR THE
FREEZING MARK BY SUNDAY MORNING. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. TENDER VEGETATION
SHOULD BE PROTECTED.

$$
TH
1 follow-up statement
000 
WWUS73 KGRB 110048
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
748 PM CDT SAT JUN 10 2006

...FREEZING TEMPERATURES EXPECTED TONIGHT...

.AN UNSEASONABLY COOL DRY CANADIAN AIRMASS WILL SETTLE INTO THE
STATE THIS WEEKEND. LIGHT WINDS WITH CLEAR SKIES WILL COMBINE
WITH THE COOL DRY AIRMASS TO HELP DROP TEMPERATURES TO NEAR THE
FREEZING MARK BY SUNRISE SUNDAY MORNING.

WIZ005-010>012-111200-
/O.CON.KGRB.FZ.W.0003.060611T0800Z-060611T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
748 PM CDT SAT JUN 10 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT SUNDAY. 

OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO FALL TO THE FREEZING
MARK BY SUNDAY MORNING...WITH LOW LYING AREAS IN THE UPPER 20S.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. TENDER VEGETATION SHOULD BE PROTECTED.

$$

WIZ013-018-019-021-073-111200-
/O.CON.KGRB.FR.Y.0003.060611T0800Z-060611T1200Z/
NORTHERN MARINETTE-LINCOLN-LANGLADE-NORTHERN OCONTO-
SOUTHERN MARINETTE-
INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...CRIVITZ
748 PM CDT SAT JUN 10 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT SUNDAY. 

OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO FALL TO NEAR THE
FREEZING MARK BY SUNDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. TENDER VEGETATION
SHOULD BE PROTECTED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Jun 10, 12:30 PM CDT, 19 minutes earlier.

Area forecast discussion, Jun 10, 12:30 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
1230 PM CDT SAT JUN 10 2006

.UPDATE...WILL BE UPDATING FOR MINOR CHANGES FOR THE AFTERNOON BUT WILL
ALSO ISSUE THE FROST AND FREEZE HEADLINES FOR LATE TNT.  COORD WITH MQT.
MANY OBS OVER THE FAR NORTH REPORTED LOW TEMPS BETWEEN 30 TO 32 THIS
AM.  DEWPOINTS AROUND 5 TO 10 DEGREES LOWER THAN YESTERDAY AT THIS TIME.
WHILE WINDS ARE A BIT GUSTY THIS AFTN...DECOUPLING UNDER CLEAR SKIES
TNT SHOULD ALLOW MANY LOCATIONS TO GET TO OR BELOW THE FREEZING MARK
AGAIN LATE TONIGHT.

CORRECTED TO INCLUDE ALL OF MARINETTE COUNTY.

TH

DISCUSION BELOW ISSUED AROUND 4 AM SATURDAY.

.SHORT TERM...TODAY THROUGH SUNDAY...MAIN FCST CONCERNS ARE CLOUD
TRENDS TODAY...AND FROST POTENTIAL FOR TONIGHT.

STRATIFORM PRECIP ON THE NORTHERN PERIPHERY OF AN MCS WAS EDGING OUT OF
THE FAR SW PART OF GRB CWA EARLY THIS MORNING. EXPECT THIS TREND TO
CONTINUE AS MID-LEVEL FRONTOGENETIC FORCING SHIFTS SOUTH AND WEAKENS...
AND DRIER AIR ADVECTS INTO CNTRL WI. SKY COVER RANGED FROM CLEAR ACROSS
FAR NE WI TO CLOUDY OVER CNTRL WI. EXPECT CLOUDS TO DECREASE FROM NE TO
SW THIS MORNING...WITH MOST PLACES SEEING MOSTLY SUNNY CONDITIONS BY
AFTERNOON. MIXING THROUGH 850-800 MB TODAY SHOULD RESULT IN MAX TEMPS
IN THE MID TO UPPER 60S...EXCEPT CLOSE TO LK MICH...WHERE UPPER 50S TO
LOWER 60S ARE EXPECTED.

MOSTLY CLEAR SKIES AND LIGHT WINDS ARE ANTICIPATED ACROSS THE FA
TONIGHT AS CANADIAN HIGH PRESSURE RIDGES INTO THE REGION. GOOD
RADIATIONAL COOLING SETUP FAVORS THE COOLER MAV GUIDANCE...WITH MIN
TEMPS IN THE LOWER TO MIDDLE 30S ACROSS NORTHERN WI...AND UPPER 30S TO
LOWER 40S ELSEWHERE. FROST APPEARS TO BE A GOOD BET OVER NC/FAR NE WI...
BUT WILL HOLD OFF ON FROST ADVISORY HEADLINES ATTM...AND LET THE
DAY SHIFT CAN FINE TUNE THE AREA THAT IS MOST SUSCEPTIBLE. WILL MENTION
FROST IN THE GRIDS...ZFP AND HAZARDOUS WEATHER OUTLOOK.

PARTLY CLOUDY SKIES AND DEEP MIXING THROUGH 825-800 MB SHOULD RESULT
IN SLIGHTLY WARMER MAX TEMPS ON SUNDAY...GENERALLY IN THE UPPER 60S TO
LOWER 70S AWAY FROM THE LAKE.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. HIGH PRESSURE
WILL CONTINUE TO BRING CLEAR TO PARTLY CLOUDY SKIES AND COOL
CONDITIONS FOR THE MIDDLE OF JUNE. SOME PATCHY FROST IS POSSIBLE
OVER THE FAR NORTH ON SUNDAY NIGHT...ESPECIALLY IN THE SANDY SOIL
REGION. DID LOWER MINIMUM TEMPERATURES A FEW DEGREES DUE TO EXPECTED
LIGHT WINDS AND CLEAR SKIES UP NORTH. SOME CONCERN IN THE MONDAY NIGHT
AND TUESDAY PERIODS WITH WEAK SHORTWAVE NOTED ON THE GFS/NAM.
NAM EVEN DEPICTS A FRONTAL BOUNDARY WITH THIS FEATURE. SINCE
TIMING DIFFERENCES ARE NOTED...WILL CONTINUE TO LEAVE DRY FORECAST
UNTIL TIMING ISSUE AND LOW LEVEL MOISTURE IS RESOLVED ONCE WE GET
CLOSER TO THE EVENT. HIGH PRESSURE CONTINUES TO DOMINATE THE
PATTERN THROUGH THURSDAY.

THE GFS DID SHOW SOME LIGHT PRECIPITATION ON THURSDAY...BUT THINK
THIS IS TOO QUICK WITH WARM ADVECTION ON THE BACK SIDE OF THE HIGH.
ALSO...POSSIBLE TROPICAL SYSTEM IN THE GULF OF MEXICO COULD SLOW
THE EVOLUTION OF THE WEATHER PATTERN NEXT WEEK. BASED ON THE
CANADIAN AND GFS MODEL...DECIDED TO ADD A CHANCE OF SHOWERS AND
THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY NIGHT. WARM FRONT EXPECTED
TO APPROACH THE AREA WITH STEEPENING MID LEVEL LAPSE RATES AND
INCREASING LOW LEVEL JET...EXPECT ELEVATED CONVECTION TO BREAK
OUT THURSDAY NIGHT INTO FRIDAY MORNING...THEN A CHANCE OF THUNDERSTORMS
AGAIN FRIDAY AFTERNOON AND FRIDAY AHEAD OF COLD FRONT. DID INCREASE
MAXIMUM TEMPERATURES UP SEVERAL DEGREES BASED ON THE WARMER 850MB
TEMPERATURES. DID NOT GO AS WARM AS THE GFS MODEL WOULD SUGGEST WITH
850MB TEMPERATURES OVER +20C.  LATER SHIFTS CAN BUMP UP TEMPERATURES
EVEN MORE DEPENDING ON THE TIMING OF THE CONVECTION AND IF WE BREAK
OUT.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...

FREEZE WARNING LATE TONIGHT WIZ005-010>012.
FROST ADVISORY LATE TONIGHT WIZ018-019-021-073-074.

&&

TH
WEATHER.GOV/GREENBAY

WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 10, 4:15 AM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
415 AM CDT SAT JUN 10 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
415 AM CDT SAT JUN 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT.

FROST IS EXPECTED ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN
LATE TONIGHT...SO GARDENERS AND OTHERS WITH AGRICULTURAL INTERESTS
SHOULD TAKE PRECAUTIONS TO PROTECT TENDER VEGETATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-564-111100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
415 AM CDT SAT JUN 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.

KIECKBUSCH/ECKBERG
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 12:49 PM CDTFreeze WarningGRBFlorence, Forest, Oneida, Vilas18 hr

Nearby

Frost Advisories in Wisconsin, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.